I'm glad you posted this. My Dr was going to prescribe me lyrica for shingles pain but I was hesitant and refused at the time. I did some research on it when I got home and actually found that lyrica is approved in eroupe for anxiety. I also read reviews of people taking it for other things and found that it helped with their anxiety. Glad to know it is working for you. What dosage are you on?Where your prescribed the lyrcia for anxiety or something else? Hope it continues to help you.
Hi there. I am taking lyrica for general anxiety. I was on 50 mg taken at night together with rivotril. My psychiatrist reduced my dosage of lyrica to 25mg. Apart from general anxiety, I understand it helps with pain and induces sleep. I sleep quite well now, and in the morning and day time, I don't feel too tired. My doctor feels lyrica suits me and I may be on it for a while longer. Does it help with your pain?
By the way, I too was hesitant at first. I was prescribed lyrica 50 mg by a doctor who stood in for my psychiatrist who unfortunately was on holiday when I had a panic attack, something which I had not had for a long time. In fact, I was off medication for about two months then. When my doctor came back from holidays, I told him about the medication and dosages I had been prescribed and he reduced my lyrica dosage to 25mg. He also prescribed rivotril to me, something I used to take. I think the combination works well for me. I understand from my own research about lyrica that it does not take away pain completely but helps to reduce it. In terms of side effects, there seem to be comparatively few although strangely enough, when I was taking 50mg, I woke up with a stiff neck and when I looked at the list of side effects, stiff neck is listed as one. Co-incidence? Maybe but it's worth keeping a list of the different sensations you feel after taking a new medication and share this with your doctor. We are the ones who are taking the meds and if we have concerns, we must bring it up. I hope you are feeling better now. keep me posted.
Just a question -- I know Lyrica is popular because it's still on patent, but I've read it can be harder to take than it's predecessor Neurontin. Any experience with that med? My shrink has mentioned it as a possibility. Thanks.
I don't know if it helps the pain or not because I haven't taken it. I didn't even let her write the script.She just mentioned it to help with the pain and I said I didn't want it because the commericals advetisement says"may cause suicidal thoughts and actions" Of course that made my anxiety show its face and say no i'm not taking that. I react very badly to the SSRI's. I can't stand the anxiety they cause and barely could function after about 4 days of taking them and I have tried at least 6. After researching lyrica and hearing your experience I am thinking about calling the Dr back and giving it a try. I'm glad its working for you!
I had terrible experience with SSRI two years ago. I took Seroxat for two days and I felt so nauseous. I had stomach cramps and I couldn't sit still. Worse still, it heightened my anxiety level. Luckily, it was then that I was introduced to my current psychiatrist and he told me about the horrible side effects of Seroxat. If you are apprehensive about Lyrica, try to discuss with your doctor about giving you the lowest dosage first. It comes in 25mg capsule. I took the 50mg capsule at first and I felt it was too strong for me. The 25mg works fine, so far. I hope it will work for you too.
I have tried several different types of medication for stress and anxiety and depression brought on by anxiety, due to the nature of my work. I have always battled to sleep. Every SSRI and Benzo had adverse affects on me and I was far worse after taking them. I have tried Cipralex, Efexor, Fluanxol, Xanor (Xanax), Rivotril, Seroquel, Ritalin, Wellbutrin, Esperide. All had horrible side effects and and had to stop and try something else. I am currently taking Valdoxane and Molipaxin, but feel completely detached and unemotional, which is a problem as I have been married 9 months and my wife is 7 months pregnant. My doctor hads taken my off Molipaxin and prescribed me Lyrica to take in conjunction with Voldoxane. I started decreasing the dosage of Molipaxin two days ago and felt terrible. Very emotional, tearful, angry, and had a small panic attack. I'm worried about taking the Lyica now as I don't want to go through another new set of problems. Has anyone had similar problems/reactions? Any advice?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.